Alert archive / Missouri / Special Weather Statements in 2017

Special Weather Statement, NWS Springfield, MO

March 22, 2017McDonald County, Missouri

NWS Springfield, MO issued this special weather statement at Mar 22, 2017, 12:01 AM CDT for McDonald County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2017, 12:01 AM CDT (05:01 UTC)
Expired
Mar 22, 2017, 12:45 AM CDT
In force
44 min
Issued by
NWS Springfield, MO

County McDonald County, MO

The radar

The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS83 KSGF 220501
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
1201 AM CDT WED MAR 22 2017
 
MOZ101-220545-
McDonald MO-
1201 AM CDT WED MAR 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCDONALD COUNTY
UNTIL 1245 AM CDT...

At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm near
South West City, or 10 miles west of Pineville, moving southeast at
15 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Big Sugar Creek State Park...     Anderson...
Noel...                           Dodge...
South West City...                Pineville...
Lanagan...                        Cayuga...

LAT...LON 3650 9462 3664 9462 3671 9439 3650 9414
TIME...MOT...LOC 0500Z 312DEG 13KT 3658 9458 

$$

Hatch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 21, 11:38 PM CDT, 23 minutes earlier.

Area forecast discussion, Mar 21, 11:38 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1138 PM CDT Tue Mar 21 2017

.SHORT TERM...(This evening through Wednesday)
Issued at 257 PM CDT Tue Mar 21 2017

Showers and a few thunderstorms developed across much of the
region this morning and into the afternoon hours. A few elevated
storms were able to reach severe limits. Much of what's left
early this afternoon is showers and storms within area of
strongest isentropic upglide and ascent within an upper level
impulse sliding southeastward.

Through the afternoon and into the evening, short term models are
hinting at some additional development. RAP shows around 500-1000
J/KG of instability across much of the region, although it should
be noted the RAP's CAPE values have been under-performing (to say
the least). Elevated instability, a boundary (as seen on visible)
dropping southward, and subtle isentropic support will help kick
off additional activity along or just south of the HWY 54
corridor. This activity should begin to shift southward through
the late afternoon and evening.

Although no widespread severe weather is anticipated, a
few marginally severe hail reports can't be ruled. The best shower
and storm potential will end up settling further south along the
MO/Ark border through the overnight and into Wednesday morning.

With the surface front remaining just to our south through
Wednesday, we will keep at least some mention of rainfall with
overrunning, but at the moment there is no signal for anything
more than scattered coverage.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 257 PM CDT Tue Mar 21 2017

The front to our south, which should keep our region in the cool
sector through much of the short term should slowly move
northward as heights aloft begin to increase. Still, proximity of
the frontal boundary along with subtle H5 impulses should help
keep the rain chances nonzero through Thursday.

A potent upper level system will begin to slide eastward toward
the Missouri Ozarks and southeast Kansas by Friday. A deep surface
low will develop in the high plains region and slide generally
along and slightly north of the I44 corridor through late
Saturday.

Showers and Thunderstorms will develop along or just ahead of the
cold front. Although instability looks very marginal at this
time, wind dynamics and bulk shear will be supportive of at least
an isolated wind threat late Friday. Post frontal showers/storms
are then expected as the upper level low slowly moves through the
region by early Sunday. Some of these storms may have a hail risk.

Just as the weekend storm moves out, another mid level wave will
begin to slide across the plains late Sunday and into Monday.
Being in the warm sector, we'll need to keep our eyes open for
more strong storms during this time. Similar to the earlier
system, instability looks marginal with slightly limited moisture.

The end of the period, we'll finally get a small break as upper
level ridging takes place on Tuesday/Wednesday before our next
potent mid-level trough takes shape across the Rockies.

The good news is our current pattern will bring several
opportunities for much needed rainfall across the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1135 PM CDT Tue Mar 21 2017

Little change anticipated in the forecast through tonight and
Wednesday. Showers and Isolated storms will move across the
region tonight tapering off be morning. Ceilings will remain VFR
with mid level broken and overcast. Visibilities will be limited
where rainfall occurs but will be brief. Mostly cloudy VFR
ceilings will then persists through the day Wednesday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Frye
LONG TERM...Frye
AVIATION...Hatch
Hazardous weather outlook, Mar 21, 8:11 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
811 PM CDT Tue Mar 21 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
811 PM CDT Tue Mar 21 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Hail risk.
  Limited Lightning risk.

DISCUSSION...

  An isolated storm or two may develop this evening as a mid
  level boundary slides south through the Ozarks. Any
  thunderstorms may produce small hail along with cloud to
  ground lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  Brisk and gusty southerly winds will likely return to western
  Missouri and southeastern Kansas late this work week. Wind
  gusts over 30 mph appear increasingly likely Thursday and
  Friday.

  A strong storm system will approach and track through the
  region Friday and into Saturday bringing better widespread
  chances for storms. There may be a severe storm potential late
  Friday with strong damaging winds possible. Saturday,
  additional storms are expected with hail being the primary
  threat.

  Another storm system will push into the region late Sunday and
  into Monday bring additional thunderstorm chances.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Special weather statement, Mar 22, 12:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1201 AM CDT WED MAR 22 2017

MOZ101-220545-
McDonald MO-
1201 AM CDT WED MAR 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCDONALD COUNTY
UNTIL 1245 AM CDT...

At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm near
South West City, or 10 miles west of Pineville, moving southeast at
15 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Big Sugar Creek State Park...     Anderson...
Noel...                           Dodge...
South West City...                Pineville...
Lanagan...                        Cayuga...

LAT...LON 3650 9462 3664 9462 3671 9439 3650 9414
TIME...MOT...LOC 0500Z 312DEG 13KT 3658 9458

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 9:37 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney38 min

Nearby

Special Weather Statements in Missouri, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.